Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 55, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 5, 2011, 5:37 PM CDT for Forest County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 5:37 PM CDT (22:37 UTC)
- Expired
- Jul 5, 2011, 6:09 PM CDT
- In force
- 32 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Forest County, WI
The radar
The Marquette radar (KMQT), 129 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
307
WUUS53 KGRB 052237
SVRGRB
WIC041-052330-
/O.NEW.KGRB.SV.W.0055.110705T2237Z-110705T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
537 PM CDT TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FOREST COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 630 PM CDT
* AT 532 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED
14 MILES SOUTHEAST OF EAGLE RIVER...AND MOVING EAST AT 15 MPH.
AT 524 PM CDT...TREES AND POWERLINES WERE REPORTED DOWN IN THREE
LAKES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
FOREST COUNTY...INCLUDING THE FOLLOWING LOCATIONS NEWALD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4589 8868 4572 8868 4572 8865 4548 8863
4551 8905 4598 8904
TIME...MOT...LOC 2236Z 290DEG 15KT 4579 8899
WIND...HAIL 60MPH <.75IN
$$
ECKBERG2 follow-up statements
792
WWUS53 KGRB 052252
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
552 PM CDT TUE JUL 5 2011
WIC041-052330-
/O.CON.KGRB.SV.W.0055.000000T0000Z-110705T2330Z/
FOREST WI-
552 PM CDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FOREST
COUNTY UNTIL 630 PM CDT...
AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM
WAS LOCATED 13 MILES NORTH OF CRANDON...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
FOREST COUNTY...INCLUDING THE FOLLOWING LOCATIONS ARGONNE AND NEWALD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4587 8903 4589 8868 4572 8868 4572 8865
4548 8863 4551 8905
TIME...MOT...LOC 2250Z 290DEG 15KT 4574 8893
WIND...HAIL 60MPH <.75IN
$$
ECKBERG350
WWUS53 KGRB 052309
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
609 PM CDT TUE JUL 5 2011
WIC041-052319-
/O.CAN.KGRB.SV.W.0055.000000T0000Z-110705T2330Z/
FOREST WI-
609 PM CDT TUE JUL 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FOREST COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS TO AROUND 40 MPH AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 4587 8903 4589 8868 4572 8868 4572 8865
4548 8863 4551 8905
TIME...MOT...LOC 2309Z 290DEG 15KT 4571 8882
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:33 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 5, 2:33 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 233 PM CDT TUE JUL 5 2011 .SYNOPSIS...TYPICAL SUMMER WX EXPECTED FOR THE NEXT WEEK...WITH TEMPS AOA NORMAL AND A FEW ROUNDS OF THUNDERSTORMS. SEASONABLY STG BAND OF WESTERLIES WL PERSIST ACRS THE NRN TIER OF STATES AND SRN CANADA...N OF SUBTROPICAL RIDGE STRETCHED OUT ACRS THE SRN CONUS. MEAN TROF POSNS WL BE NR THE WEST COAST AND OVER THE NERN CONUS. THE ERN TROF SHOULD AMPLIFY A BIT THE NEXT COUPLE DAYS AS SHRTWV NOW CROSSING THE RGN REACHES THE ERN CONUS...THEN WEAKEN THIS WEEKEND. THERE WL BE A FEW CHCS OF RAIN AS WX SYSTEMS PROGRESS THROUGH THE WESTERLIES. MAX TEMPS SHOULD REMAIN AOA NORMAL. && .SHORT TERM...TNGT AND WED. MAIN FCST CONCERNS CONT TO BE EXTENT OF TSTMS AND SVR POTENTIAL INTO THE EVENING HOURS. THE 19Z MSAS SFC ANALYSIS SHOWED A TROF OF LOW PRESSURE OVER ERN WI...THE PRIMARY CDFNT OVER NW WI AND HI PRES BUILDING INTO THE NRN PLAINS. LATEST RADAR MOSAIC INDICATED A CLUSTER OF TSTMS OVER E-CNTRL WI ASSOCIATED WITH THE SFC TROF (AND A SHRTWV TROF ALOFT) INTERACTING WITH MODERATE INSTABILITY. SO FAR THESE STORMS HAVE BEHAVED THEMSELVES...BUT POTENTIAL OF ISOLATED SVR IS STILL THERE. OTHER TSTMS HAVE DEVELOPED OVER NW WI AHD OF THE CDFNT SO THESE WL NEED TO BE DEALT WITH THIS EVENING. THE INITIAL SHWRS/TSTMS ACROSS E-CNTRL WI LATE THIS AFTERNOON/EARLY EVENING WL EXIT INTO LK MI...HOWEVER THE CDFNT TO STILL MOVE THRU THE FCST AREA DURING THE LATE EVENING OR EARLY MORNING HOURS. WL NEED TO CARRY POPS THRU THE ENTIRE AREA THIS EVENING AND TAPER DOWN TO ISOLATED OVER E-CNTRL WI DURING THE LATE NGT HOURS. MIN TEMPS TO RANGE FROM THE MID 50S N-CNTRL...TO THE LWR-MID 60S E-CNTRL. THE HI PRES IS FCST TO MOVE INTO THE WRN GREAT LKS ON WED AND BRING MORE SUNSHINE...SLIGHTLY COOLER TEMPS AND LESS HUMIDITY TO NE WI. THIS HI PRES IS FAIRLY WEAK AND WL CONT TO WATCH FOR ANY PCPN ACTIVITY ALONG THE LKBRZ BNDRY WED AFTERNOON. LOOK FOR MAX TEMPS TO BE NEAR SEASONAL NORMS FOR EARLY JULY WHICH IS TYPICALLY IN THE LWR 80S. .LONG TERM...WED NGT THROUGH NEXT TUE. GENERALLY QUIET WX EXPECTED EARLY IN THE PERIOD. AT VARIOUS TIMES...MODELS HINTING AT SOME PCPN OVER NRN WI AS WK FRONTAL BOUNDARY SAGS INTO THE AREA. COULD MAKE A CASE FOR POPS ACRS THE N THU AND AGAIN FRI. OPTED TO LEAVE THU DRY RATHER THAN PUT IN SLGT CHC POPS NOW. LATER SHIFTS CAN ADD IF IT STILL LOOKS LIKE THERE IS SOME PCPN POTENTIAL. PROBABLY A BETTER CASE CAN BE MADE FOR PCPN ON FRI...AS WK SLY FLOW ON BACK SIDE OF RETREATING HIGH WL HAVE A LITTLE MORE TIME TO BRING MOISTURE NWD INTO THE AREA. SO ADDED CHC POPS TO THE N/NE FRI. STAYED PRETTY CLOSE TO PREV FCST FOR TEMPS. WEEKEND SYSTEM LOOKING TO HAVE A LITTLE MORE RAIN-PRODUCING POTENTIAL THAN YDA. THE WEST COAST TROF WL BE A LITTLE MORE AMPLIFIED BY LATE THIS WK...RESULING IN MORE OF A WSWLY UPR FLOW TOWARD THE AREA. IT NOW APPEARS A ROUND OR TWO OF STORMS DEVELOPING IN ISENT LIFT ZONE AHEAD OF THE UPR SHRTWV COULD AFFECT THE AREA...WITH MAIN FRONT LIKELY TO COME THROUGH DURING THE LATTER PART OF THE WEEKEND. SOME INDICATIONS THE FRONT COULD STALL CLOSE ENOUGH TO CAUSE CHC OF PCPN TO LINGER ACRS THE S INTO EARLY NEXT WK...BUT AT THIS POINT TRENDED FCST TOWARD THE MORE AMPLIFIED LOOK OF THE EMCWF WITH THE ERN TROF. THAT SHOULD DRIVE THE FRONT FAR ENOUGH S TO KEEP RN CHCS S OF THE AREA...AND BRING A COUPLE DRY DAYS WITH A LITTLE COOLER TEMPS AND LOWER HUMIDITIES. && .AVIATION...SCT TSTMS MAY OCCUR THROUGHOUT NE WI LATE THIS AFTERNOON THRU THE EVENING HOURS AS A SFC TROF AND CDFNT PUSH THRU THE STATE. FOR THE MOST PART...VFR CONDITIONS ARE ANTICIPATED. HOWEVER...BRIEF MVFR CIGS/VSBYS WL OCCUR IN AND AROUND ANY TSTMS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/SKOWRONSKI
Hazardous weather outlook, Jul 5, 4:03 AM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 403 AM CDT TUE JUL 5 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-060915- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 403 AM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON AND EVENING...AS A COLD FRONT MOVES THROUGH THE REGION. THE MAIN THREATS APPEAR TO BE DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT OF THUNDERSTORMS WILL RETURN SATURDAY THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-060915- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 403 AM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...WITH A FEW OF THE STORMS CAPABLE OF PRODUCING STRONG WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT OF THUNDERSTORMS WILL RETURN SATURDAY THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER FROM THESE STORMS. TSK/MPC
In the hours before
Special weather statement, Jul 5, 5:27 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 527 PM CDT TUE JUL 5 2011 WIZ005-010>012-052330- FLORENCE-FOREST-ONEIDA-VILAS- 527 PM CDT TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHEASTERN ONEIDA COUNTY...NEAR THREE LAKES...MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS 40 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HILES... ARGONNE... ARGONNE... NEWALD... LONG LAKE... CAVOUR... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TE
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.